Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 90, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2017, 6:08 PM EST for 6 counties in Florida. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 6:08 PM EST (23:08 UTC)
- Expired
- Feb 7, 2017, 7:15 PM EST
- In force
- 67 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Franklin County, FL, Gadsden County, FL, Gulf County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 6:30 PM EST | TSTM WND DMG | 5 Wnw Havana, FL | POWER LINES DOWN ALONG POINT MILLIGAN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 4:27 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
| Feb 7, 5:33 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WUUS52 KTAE 072308
SVRTAE
FLC037-039-045-073-077-129-080015-
/O.NEW.KTAE.SV.W.0090.170207T2308Z-170208T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
608 PM EST TUE FEB 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Franklin County in Big Bend of Florida...
Gadsden County in Big Bend of Florida...
Northeastern Gulf County in the Panhandle of Florida...
Central Leon County in Big Bend of Florida...
Western Wakulla County in Big Bend of Florida...
Liberty County in Big Bend of Florida...
* Until 715 PM EST/615 PM CST/
* At 607 PM EST/507 PM CST/, a severe thunderstorm was located 7
miles west of Greensboro, or 15 miles northeast of Blountstown,
moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Carrabelle, Havana, Midway, Quincy, Tallahassee, Greensboro,
Wewahitchka, Orange, Gretna, Jewel Fire Tower, Quincy Airport,
Branchville, Buck Siding, Central City, Red Hill, Juniper,
Honeyville, Clio, Howard Creek and Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This line of storms is producing
widespread wind damage across the Florida Panhandle. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 2989 8530 3019 8513 3055 8476 3071 8475
3068 8424 2981 8463
TIME...MOT...LOC 2307Z 261DEG 46KT 3059 8487
HAIL...<.75IN
WIND...70MPH
$$
30-PULLIN2 follow-up statements
690
WWUS52 KTAE 072343
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
643 PM EST TUE FEB 7 2017
FLC037-039-045-073-077-129-080015-
/O.CON.KTAE.SV.W.0090.000000T0000Z-170208T0015Z/
Franklin FL-Gadsden FL-Gulf FL-Leon FL-Wakulla FL-Liberty FL-
643 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
EST/615 PM CST/ FOR NORTHWESTERN FRANKLIN...EASTERN GADSDEN...EAST
CENTRAL GULF...CENTRAL LEON...WESTERN WAKULLA AND SOUTHEASTERN
LIBERTY COUNTIES...
At 643 PM EST/543 PM CST/, a severe thunderstorm was located near
Havana, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Carrabelle, Midway, Quincy, Havana, Tallahassee, Jewel Fire Tower,
Quincy Airport, Lake Talquin, Jamieson, Branchville, Buck Siding,
Lake Jackson, East Camp, Concord, Florence, Howard Creek, Bloxham,
Andrew, Orchard Pond and Santa Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across the Florida Panhandle. Seek shelter now inside a
sturdy structure and stay away from windows.
&&
LAT...LON 2989 8530 3003 8502 3028 8471 3070 8455
3068 8424 2981 8463
TIME...MOT...LOC 2343Z 261DEG 46KT 3066 8434
HAIL...<.75IN
WIND...70MPH
$$
30-PULLIN703
WWUS52 KTAE 072357
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
657 PM EST TUE FEB 7 2017
FLC037-039-045-073-077-129-080015-
/O.CON.KTAE.SV.W.0090.000000T0000Z-170208T0015Z/
Franklin FL-Gadsden FL-Leon FL-Wakulla FL-Liberty FL-Gulf FL-
657 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHWESTERN FRANKLIN...EASTERN GADSDEN...CENTRAL LEON...WESTERN
WAKULLA...SOUTHEASTERN LIBERTY AND SOUTHEASTERN GULF COUNTIES...
At 656 PM EST, a severe thunderstorm was located 13 miles south of
Cairo, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carrabelle, Midway, Tallahassee, Tallahassee Coml Airport, Buck
Siding, Lake Jackson, Yent Place, Morgan Place, Brown House, Concord,
Gibson, Carrabelle Beach, Andrew, Sanborn and Orchard Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2987 8504 2988 8504 2998 8486 3022 8457
3069 8437 3068 8424 2981 8463
TIME...MOT...LOC 2356Z 261DEG 46KT 3069 8414
HAIL...<.75IN
WIND...60MPH
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 3:27 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 7, 3:27 PM EST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 327 PM EST Tue Feb 7 2017 .NEAR TERM [Through Tonight]... Summary: The threat for severe weather will increase this afternoon through the evening hours. The best chance of seeing any severe weather is across portions of the Florida panhandle and southeast Alabama, although isolated severe weather is possible across the entire area. The main threats are damaging wind gusts and large hail with localized impacts to trees and power lines, although an isolated tornado or two cannot be ruled out. Analysis: This afternoon's water vapor imagery shows the base of a vigorous upper level shortwave is now moving through eastern Louisiana and southern Mississippi. Ahead of it, the environment has destabilized fairly significantly for this time of year with SBCAPE values over 1500 j/kg extending well inland into southeast Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear values are still fairly low in our area, but shear is higher to the west across portions of southwest Alabama and southern Mississippi, and this airmass is forecast to move eastward through the evening hours. The RAP runs today have remain consistent in showing a stronger low level jet than the NAM, GFS, or ECMWF, and looking at the velocities from the KMOB radar, the RAP may be closer to the truth. Thus, there remains a threat of severe storms across the entire area through the evening hours. The greatest threat continues to be across the western half of the area. SPC has extended the slight risk area eastward a bit compared to this morning's outlook, which makes sense given the more impressive appearance to the system than this morning. The CAM guidance continues to suggest a QLCS will move into the area with some CAMs explicitly showing 50 knot gusts or higher. Most of the activity should be out of the area by midnight with the potential for areas of fog to develop in its wake late tonight. .SHORT TERM [Wednesday Through Thursday Night]... Southwesterly flow will continue from Wednesday through Wednesday night across our area as an upper level trough approaches our area from the northwest. However, in the wake of the MCS that will have moved through our area the previous night, a fairly stable airmass will be in place over inland regions early Wednesday, resulting in dry conditions during the morning and early afternoon. Moisture is expected to gradually increase from south to north during the afternoon and evening hours, with PWAT values increasing to 1.0-1.5". A cold front will then move across our area overnight, with best chances of showers and isolated thunderstorms from Tallahassee east through the FL Big Bend and south central GA. Cooler and much drier air will move into our area on Thursday, with clear skies and highs in the mid 60s to lower 70s. Lows Thursday night will dip into the mid-upper 30s inland, with 40s along the Gulf Coast. .LONG TERM [Friday Through Tuesday]... The upper level trough mentioned in the short term discussion will move to our east on Friday, and will be replaced by an upper ridge over the eastern CONUS from the weekend through early next week. With a broad area of high pressure at the surface, expect dry conditions to prevail throughout this period. Seasonably cool conditions on Friday (highs in the 60s, lows in the 40s) will quickly give way to warmer than normal temperatures through the weekend and early next week. Highs in the 70s and lows in the 50s are expected from Saturday through Tuesday. && .AVIATION [Through 18Z Wednesday]... A line of showers and thunderstorms will cross the area from west to east through this evening. A few storms may be severe with hail and strong winds. Once the squall line passes, low ceilings and areas of fog will be possible late tonight with IFR to LIFR conditions possible. Only a slow improvement is expected on Wednesday morning. && .MARINE... A line of thunderstorms, possibly strong to severe, will move through our marine zones this evening. Strong wind gusts and frequent lightning will accompany the storms. Otherwise, expect winds generally around 10 to 15 knots and seas of 2 to 3 feet through the next few days. && .FIRE WEATHER... In the wake of showers and isolated thunderstorms Wednesday, much drier air is expected on Thursday. Strong transport winds will lead to high dispersions across much of the area. RH values will stay above the threshold for red flag conditions. && .HYDROLOGY... Some heavy rain is possible this evening with the thunderstorms, but storms will likely be moving too quickly to pose a significant flooding threat. No heavy rain is anticipated from Wednesday through the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 77 62 70 37 / 90 10 30 0 0 Panama City 64 71 63 67 43 / 80 20 20 0 0 Dothan 59 75 56 64 36 / 80 10 20 0 0 Albany 59 75 58 65 35 / 90 10 20 0 0 Valdosta 58 76 61 70 37 / 90 20 30 10 0 Cross City 60 76 63 74 38 / 80 20 30 10 0 Apalachicola 62 71 63 70 44 / 80 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Lahr LONG TERM...Lahr AVIATION...DVD MARINE...Lahr FIRE WEATHER...Scholl HYDROLOGY...Lahr
In the hours before
Local storm report, Feb 7, 5:37 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG EBRO 30.44N 85.87W
02/07/2017 WASHINGTON FL LAW ENFORCEMENT
TREES DOWN BLOCKING SOUTH BOUND LANE HWY 79 IN EBRO
&&
RHLocal storm report, Feb 7, 5:42 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG DE FUNIAK SPRINGS 30.72N 86.12W
02/07/2017 WALTON FL 911 CALL CENTER
DISPATCH REPORTS MULITIPLE TREES AND POWER LINES DOWN
ACROSS MUCH OF WALTON COUNTY
&&
RHLocal storm report, Feb 7, 5:44 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG PROSPERITY 30.85N 85.95W
02/07/2017 HOLMES FL 911 CALL CENTER
CALL CENTER REPORTS MANY TREES AND POWERLINES DOWN ACROSS
HOLMES COUNTY
&&
RHLocal storm report, Feb 7, 5:50 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM NON-TSTM WND DMG HILAND PARK 30.20N 85.63W
02/07/2017 BAY FL 911 CALL CENTER
DISTPATCH REPORTS NUMEROUS POWER LINES DOWN OVER MUCH OF
COUNTY
&&
RHLocal storm report, Feb 7, 5:54 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG FREEPORT 30.50N 86.14W
02/07/2017 WALTON FL PUBLIC
TREES REPORTED DOWN IN FREEPORT
&&
RHLocal storm report, Feb 7, 6:04 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 SSW PINCKARD 31.24N 85.58W
02/07/2017 HOUSTON AL BROADCAST MEDIA
LOCAL MEDIA RELAYED REPORT OF DAMAGE TO HOME
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:18 PM EST | Special Marine Warning | TAE | 117 min | |
| Feb 7, 4:31 PM EST | Severe Thunderstorm Warning | TAE | Walton | 59 min |
| Feb 7, 4:50 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 55 min |
| Feb 7, 5:07 PM EST | Severe Thunderstorm Warning | TAE | Bay, Washington | 53 min |
| Feb 7, 5:14 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 46 min |
| Feb 7, 5:26 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty, Washington | 64 min |
| Feb 7, 5:42 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf | 48 min |
| Feb 7, 5:46 PM EST | Severe Thunderstorm Warning | TAE | Jackson | 44 min |
| Feb 7, 5:56 PM EST | Special Marine Warning | TAE | 49 min | |
| Feb 7, 6:18 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Feb 7, 6:26 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 7, 6:30 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Wakulla | 60 min |
| Feb 7, 6:53 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.